Alert archive / Oklahoma / Wind Advisories in 2020
Wind Advisory 7, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Apr 29, 2020, 10:16 AM CDT for 16 counties in Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2020, 10:16 AM CDT (15:16 UTC)
- Expired
- Apr 29, 2020, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Blaine County, OK, Canadian County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kingfisher County, OK, Logan County, OK, Major County, OK, Oklahoma County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 75 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2140 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -291 m²/s²
- 0-3 km storm-relative helicity
- -483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
462 WWUS74 KOUN 291516 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1016 AM CDT Wed Apr 29 2020 OKZ004>007-009>012-014>019-024-025-291800- /O.NEW.KOUN.WI.Y.0007.200429T1516Z-200429T1800Z/ Harper-Woods-Alfalfa-Grant-Ellis-Woodward-Major-Garfield- Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Canadian- Oklahoma- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Yukon, Concho, El Reno, Mustang, and Oklahoma City 1016 AM CDT Wed Apr 29 2020 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Portions of central, northern, northwest and western Oklahoma. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 29, 6:18 AM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 29, 6:18 AM CDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Norman OK 618 AM CDT Wed Apr 29 2020 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 340 AM CDT Wed Apr 29 2020 Cold front that brought yesterday's severe weather is progressing well south of our area early this morning. In its wake, ridging will build into the area bringing with it plenty of sunshine and a much drier airmass. Temperatures today will top out in the 70s for most of the area, with lows tonight dropping into the 40s and low 50s. && .LONG TERM... (Thursday through Tuesday) Issued at 359 AM CDT Wed Apr 29 2020 Tomorrow will feature more of the same, with temperatures moderating slightly as upper ridging nudges closer to the region and 850mb temperatures begin warming. The warming trend will continue into the weekend as the upper ridging continues to build over the southern Plains. Ridging begins to flatten some by Saturday, as a weak shortwave moves closer. Nonetheless, temperatures will be hot Friday and Saturday, with portions of southwest Oklahoma and western north Texas expected to eclipse the 100 degree mark, and 90s common elsewhere. Moisture return is quick ahead of the wave on Saturday, but very warm mid- level temperatures will provide a strong cap. Areas near the Kansas border stand the best chance of seeing any shower or thunderstorm activity Saturday night as the wave moves by to our north. Shortwave ridging builds in again Sunday and Monday ahead of another wave that is forecast to move across the central Plains Monday night into Tuesday. This will send another cold front into the region Monday night. With moisture returning ahead of the front, thunderstorms look to be a possibility, especially across northern and eastern Oklahoma closer to the track of the shortwave. && .AVIATION... (12Z TAFS) Issued at 613 AM CDT Wed Apr 29 2020 Main concern this forecast period will be some LLWS early this morning, and increasing winds by late this morning. Otherwise, VFR will apply. Winds will increase from the north around 15-16Z, with some gusts briefly exceeding 25-30 kt at CSM. The winds will begin to decrease fairly quickly after 01Z. Clear and calm conditions will prevail late in the forecast period (Thu). && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 72 47 79 58 / 0 0 0 0 Hobart OK 76 46 84 60 / 0 0 0 0 Wichita Falls TX 77 49 84 61 / 0 0 0 0 Gage OK 75 44 86 60 / 0 0 0 0 Ponca City OK 71 45 77 56 / 0 0 0 0 Durant OK 73 50 78 56 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...08 LONG TERM....08 AVIATION...03
Hazardous weather outlook, Apr 29, 7:07 AM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 707 AM CDT Wed Apr 29 2020 OKZ004>048-050>052-TXZ083>090-301215- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 707 AM CDT Wed Apr 29 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and tonight... .Fire Weather... Near critical fire weather conditions are expected across western Oklahoma today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Low thunderstorm chances return Saturday and Sunday, and then again Monday night. Strong to severe storms will be possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Apr 29, 9:13 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
913 AM CDT WED APR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL 12 S BLANCO 34.58N 95.77W
04/28/2020 E1.75 INCH ATOKA OK EMERGENCY MNGR
0608 PM HAIL 1 SE YUKON 35.49N 97.74W
04/28/2020 E2.00 INCH CANADIAN OK PUBLIC
REPORT FROM MPING.
0601 PM HAIL 2 SE YUKON 35.48N 97.72W
04/28/2020 E2.00 INCH CANADIAN OK EMERGENCY MNGR
NWSCHAT REPORT.
0556 PM HAIL 3 S YUKON 35.46N 97.73W
04/28/2020 E2.25 INCH CANADIAN OK PUBLIC
REPORT FROM MPING.
0556 PM HAIL 4 NE MUSTANG 35.44N 97.69W
04/28/2020 E1.50 INCH CANADIAN OK PUBLIC
REPORT FROM MPING.
0554 PM HAIL 2 SE YUKON 35.48N 97.72W
04/28/2020 E1.25 INCH CANADIAN OK TRAINED SPOTTER
0553 PM HAIL 3 S YUKON 35.46N 97.74W
04/28/2020 E2.75 INCH CANADIAN OK TRAINED SPOTTER
NWSCHAT REPORT.
0548 PM HAIL 3 ENE YUKON 35.51N 97.70W
04/28/2020 E1.50 INCH CANADIAN OK BROADCAST MEDIA
.
0616 PM HAIL 6 E MUSTANG 35.36N 97.63W
04/28/2020 E1.25 INCH CLEVELAND OK PUBLIC
REPORT FROM MPING.
0429 PM HAIL 3 NE MARSHALL 36.18N 97.59W
04/28/2020 M1.75 INCH GARFIELD OK PUBLIC
REPORT FROM MPING: GOLF BALL (1.75 IN.).
0424 PM HAIL 4 NE MARSHALL 36.20N 97.59W
04/28/2020 E1.25 INCH GARFIELD OK PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM 4 NE
MARSHALL. REPORT FROM MPING: HALF DOLLAR
(1.25 IN.): CORRECTED FOR ESTIMATED SIZE.
0740 PM HAIL 4 S RUSH SPRINGS 34.72N 97.96W
04/28/2020 E2.00 INCH GRADY OK TRAINED SPOTTER
SPOTTERNETWORK REPORT.
0723 PM HAIL 2 NE AGAWAM 34.89N 97.91W
04/28/2020 E1.00 INCH GRADY OK PUBLIC
REPORT FROM MPING.
0700 PM HAIL CHICKASHA 35.04N 97.94W
04/28/2020 M1.75 INCH GRADY OK EMERGENCY MNGR
ALSO REPORTS BY TRAINED SPOTTER OF GOLFBALLS
IN 2SSE OF CHICKASHA.
0657 PM HAIL 2 NNE NORGE 35.01N 97.98W
04/28/2020 E1.75 INCH GRADY OK PUBLIC
NWSCHAT RELAYED.
0653 PM HAIL 2 WNW CHICKASHA 35.05N 97.97W
04/28/2020 M3.75 INCH GRADY OK PUBLIC
PICTURE ON FACEBOOK. LOCATION AND TIME
ESTIMATED FROM RADAR.
0639 PM HAIL 1 W POCASSET 35.19N 97.97W
04/28/2020 E2.50 INCH GRADY OK BROADCAST MEDIA
.
0632 PM HAIL 3 SW AMBER 35.12N 97.92W
04/28/2020 E1.00 INCH GRADY OK PUBLIC
REPORT FROM MPING.
0624 PM HAIL 1 ENE TUTTLE 35.30N 97.79W
04/28/2020 E1.50 INCH GRADY OK TRAINED SPOTTER
NWSCHAT RELAYED REPORT.
0824 PM HAIL HOLDENVILLE 35.08N 96.40W
04/28/2020 E1.00 INCH HUGHES OK EMERGENCY MNGR
NWSCHAT REPORT.
0940 PM TSTM WND GST 3 SE REAGAN 34.32N 96.68W
04/28/2020 M63 MPH JOHNSTON OK MESONET
TISHOMIGO SITE.
0935 PM TSTM WND GST 3 SE REAGAN 34.32N 96.68W
04/28/2020 M59 MPH JOHNSTON OK MESONET
TISHOMINGO SITE.
0442 PM HAIL KINGFISHER 35.86N 97.93W
04/28/2020 E1.00 INCH KINGFISHER OK PUBLIC
TWITTER REPORT.
0542 PM HAIL MERIDIAN 35.84N 97.25W
04/28/2020 M1.75 INCH LOGAN OK FIRE DEPT/RESCUE
NWSCHAT REPORT.
0540 PM HAIL 4 E GUTHRIE 35.87N 97.35W
04/28/2020 E1.00 INCH LOGAN OK PUBLIC
NWSCHAT REPORT.
0537 PM TSTM WND GST GUTHRIE 35.88N 97.42W
04/28/2020 E65 MPH LOGAN OK BROADCAST MEDIA
.
0515 PM HAIL 5 N CRESCENT 36.02N 97.60W
04/28/2020 E1.75 INCH LOGAN OK FIRE DEPT/RESCUE
TIME IS RADAR ESTIMATE.
0444 PM HAIL 7 E MARSHALL 36.12N 97.52W
04/28/2020 E2.50 INCH LOGAN OK BROADCAST MEDIA
FROM BROADCAST MEDIA REPORT. ADDITIONAL 2.0
INCH REPORT FROM MPING AS WELL.
0646 PM HAIL 1 WSW NEWCASTLE 35.24N 97.62W
04/28/2020 E1.00 INCH MCCLAIN OK NWS EMPLOYEE
0643 PM HAIL 1 WSW NEWCASTLE 35.24N 97.62W
04/28/2020 E1.00 INCH MCCLAIN OK NWS EMPLOYEE
0629 PM HAIL 3 NW NEWCASTLE 35.27N 97.64W
04/28/2020 E1.00 INCH MCCLAIN OK TRAINED SPOTTER
REPORT FROM MPING. ALSO TRAINED SPOTTER
REPORTS AT 1 MILE SOUTH JUNCTION 37/76.
0600 PM HAIL 5 NE MUSTANG 35.44N 97.67W
04/28/2020 E1.00 INCH OKLAHOMA OK EMERGENCY MNGR
NWSCHAT REPORT, OEM EMPLOYEE.
0558 PM HAIL BETHANY 35.51N 97.64W
04/28/2020 E1.25 INCH OKLAHOMA OK BROADCAST MEDIA
.
0547 PM HAIL 4 NW WARR ACRES 35.57N 97.66W
04/28/2020 M1.10 INCH OKLAHOMA OK TRAINED SPOTTER
NWSCHAT REPORT.
0540 PM HAIL 1 WNW THE VILLAGE 35.57N 97.57W
04/28/2020 E1.00 INCH OKLAHOMA OK EMERGENCY MNGR
NEAR HEFNER PKWY AND BRITTON RD.
0644 PM HAIL 2 W CUSHING 35.98N 96.80W
04/28/2020 E2.75 INCH PAYNE OK EMERGENCY MNGR
ALSO REPORTED BY BROADCAST MEDIA.
0624 PM HAIL 3 N PERKINS 36.02N 97.05W
04/28/2020 E1.75 INCH PAYNE OK PUBLIC
REPORT FROM MPING, NUMEROUS GOLF BALL
REPORTS AS WELL FROM THIS STORM FROM TRAINED
SPOTTERS.
0621 PM HAIL 3 N PERKINS 36.02N 97.05W
04/28/2020 E1.00 INCH PAYNE OK EMERGENCY MNGR
REPORT FROM MPING, ALSO REPORT FROM EM IN
NWSCHAT.
0602 PM HAIL 3 NNW STILLWATER 36.16N 97.08W
04/28/2020 E1.00 INCH PAYNE OK LAW ENFORCEMENT
NWSCHAT REPORT, RELAYED BY EM.
0541 PM HAIL 2 ESE LAKE CARL BLACKWE 36.12N 97.18W
04/28/2020 E1.00 INCH PAYNE OK LAW ENFORCEMENT
NWSCHAT REPORT.
0912 PM HAIL STONEWALL 34.65N 96.53W
04/28/2020 E1.00 INCH PONTOTOC OK FIRE DEPT/RESCUE
NWSCHAT REPORT.
0912 PM HAIL 3 WNW STONEWALL 34.67N 96.57W
04/28/2020 E1.75 INCH PONTOTOC OK FIRE DEPT/RESCUE
NWSCHAT REPORT.
0852 PM HAIL 2 E ADA 34.78N 96.63W
04/28/2020 E1.00 INCH PONTOTOC OK FIRE DEPT/RESCUE
NWSCHAT REPORT.
0745 PM HAIL 4 NNE SHAWNEE 35.38N 96.90W
04/28/2020 E1.75 INCH POTTAWATOMIE OK NWS EMPLOYEE
GOLF BALLS MIXED WITH QUARTERS.
0741 PM HAIL 3 ESE DALE 35.38N 97.00W
04/28/2020 E1.50 INCH POTTAWATOMIE OK EMERGENCY MNGR
NWSCHAT REPORT.
0823 PM HAIL 4 S BOWLEGS 35.09N 96.68W
04/28/2020 M1.75 INCH SEMINOLE OK PUBLIC
REPORT FROM MPING.
0804 PM HAIL 6 NNE WEWOKA 35.24N 96.47W
04/28/2020 E1.00 INCH SEMINOLE OK AMATEUR RADIO
NWSCHAT REPORT VIA EM.
0820 PM HAIL COMANCHE 34.37N 97.96W
04/28/2020 E2.00 INCH STEPHENS OK PUBLIC
REPORT FROM MPING.
0756 PM HAIL CENTRAL HIGH 34.61N 98.09W
04/28/2020 E2.75 INCH STEPHENS OK EMERGENCY MNGR
NWSCHAT REPORT.
0755 PM HAIL 5 NW DUNCAN 34.57N 98.00W
04/28/2020 E2.00 INCH STEPHENS OK PUBLIC
REPORT FROM MPING.
0750 PM HAIL 3 S MARLOW 34.60N 97.96W
04/28/2020 E1.75 INCH STEPHENS OK EMERGENCY MNGR
NWSCHAT REPORT.
0747 PM HAIL 5 WSW MARLOW 34.62N 98.04W
04/28/2020 M1.75 INCH STEPHENS OK TRAINED SPOTTER
SPOTTERNETWORK REPORT.
0620 PM HAIL MARLOW 34.65N 97.96W
04/28/2020 E2.75 INCH STEPHENS OK EMERGENCY MNGR
NWSCHAT REPORT, PEA TO BASEBALLS FELL FOR 17
MINUTES.
0920 PM HAIL WINDTHORST 33.57N 98.44W
04/28/2020 E2.75 INCH ARCHER TX PUBLIC
TIME ESTIMATED FROM RADAR.
1027 PM HAIL 6 N LAKE ARROWHEAD 33.80N 98.37W
04/28/2020 M1.50 INCH CLAY TX TRAINED SPOTTER
1002 PM HAIL BELLEVUE 33.64N 98.01W
04/28/2020 E2.00 INCH CLAY TX TRAINED SPOTTER
1001 PM HAIL BELLEVUE 33.63N 98.02W
04/28/2020 E1.00 INCH CLAY TX TRAINED SPOTTER
0954 PM HAIL BELLEVUE 33.63N 98.02W
04/28/2020 E1.50 INCH CLAY TX TRAINED SPOTTER
SPOTTERNETWORK REPORT.
0928 PM HAIL 6 NNW LAKE ARROWHEAD 33.79N 98.41W
04/28/2020 E1.75 INCH CLAY TX PUBLIC
NWSCHAT REPORT, RELAYED BY EM.
&&Local storm report, Apr 29, 9:36 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
936 AM CDT WED APR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL 2 SW HOLDENVILLE 35.07N 96.42W
04/28/2020 E1.75 INCH HUGHES OK PUBLIC
FORWARDED EMAIL REPORT WITH PHOTO.
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:06 PM CDT | Severe Thunderstorm Warning | OUN | Grady, Stephens | 39 min |
| Apr 28, 7:19 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 41 min |
| Apr 28, 7:30 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 30 min |
| Apr 28, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 44 min |
| Apr 28, 7:41 PM CDT | Special Weather Statement | OUN | Atoka | 34 min |
| Apr 28, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Grady, Stephens | 47 min |
| Apr 28, 7:47 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie, Seminole | 43 min |
| Apr 28, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 38 min |
| Apr 28, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 33 min |
| Apr 28, 8:11 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc, Seminole | 34 min |
| Apr 28, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Cotton, Jefferson, Stephens | 50 min |
| Apr 28, 8:29 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc, Seminole | 46 min |
| Apr 28, 8:47 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love, Murray | 43 min |
| Apr 28, 8:50 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love, Stephens | 55 min |
| Apr 28, 9:04 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston, Pontotoc | 41 min |
| Apr 28, 9:06 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray | 39 min |
| Apr 28, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love, Marshall | 46 min |
| Apr 28, 9:43 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 62 min |
Nearby
Wind Advisories in Oklahoma, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.